Alert archive / North Dakota / Tornado Warnings in 2010

Tornado Warning 12, NWS Bismarck, ND

June 17, 2010Burke County, Divide County, North Dakota

NWS Bismarck, ND issued this tornado warning at Jun 17, 2010, 2:36 PM CDT for Burke County, Divide County, North Dakota. It was in force for 54 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2010, 2:36 PM CDT (19:36 UTC)
Expired
Jun 17, 2010, 3:30 PM CDT
In force
54 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon

Counties Burke County, ND, Divide County, ND

What was reported inside it

TimeReportWhereRemark
Jun 17, 2:40 PM CDTTORNADO5 Ne Noonan, NDTORNADO WITH DEBRIS VISIBLE ON THE GROUND.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 17, 12:21 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 7.6 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2010-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 24 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2010-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -314 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
24 J/kg
Mixed-layer CIN
-252 J/kg
Mixed-layer LCL
565 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
-314 m²/s²
0-3 km storm-relative helicity
-223 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

720 
WFUS53 KBIS 171936
TORBIS
NDC013-023-172030-
/O.NEW.KBIS.TO.W.0012.100617T1936Z-100617T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
236 PM CDT THU JUN 17 2010

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* TORNADO WARNING FOR...
  WESTERN BURKE COUNTY IN NORTHWEST NORTH DAKOTA...
  EASTERN DIVIDE COUNTY IN NORTHWEST NORTH DAKOTA...

* UNTIL 330 PM CDT

* AT 236 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO NEAR
  NOONAN...OR 15 MILES EAST OF CROSBY. DOPPLER RADAR SHOWED THIS     
  TORNADO MOVING NORTHWEST AT 15 MPH. ADDITIONAL STORMS TO THE       
  SOUTHEAST OF NOONAN COULD PRODUCE TORNADOS AS WELL.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME NORTHWESTERN BURKE AND NORTHEASTERN
  DIVIDE COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW. MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE
CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4901 10266 4862 10251 4862 10289 4864 10291
      4900 10334
TIME...MOT...LOC 1936Z 147DEG 15KT 4892 10296

$$

KINNEY
3 follow-up statements
889 
WWUS53 KBIS 171944
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
244 PM CDT THU JUN 17 2010

NDC013-023-172030-
/O.CON.KBIS.TO.W.0012.000000T0000Z-100617T2030Z/
BURKE ND-DIVIDE ND-
244 PM CDT THU JUN 17 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR EASTERN DIVIDE AND WESTERN
BURKE COUNTIES UNTIL 330 PM CDT...

AT 240 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO.  THIS
TORNADO WAS LOCATED 5 MILES NORTHEAST OF NOONAN...OR 16 MILES EAST OF
CROSBY...MOVING NORTHWEST AT 15 MPH.

THE TORNADO WILL AFFECT MAINLY RURAL AREAS OF EASTERN DIVIDE AND 
WESTERN BURKE COUNTIES. OTHER TORNADOES MAY QUICKLY DEVELOP FROM 
STORMS TO THE SOUTHEAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW. MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE
CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4901 10266 4862 10251 4862 10289 4864 10291
      4900 10334
TIME...MOT...LOC 1944Z 153DEG 13KT 4896 10295

$$

KINNEY
478 
WWUS53 KBIS 172002
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
302 PM CDT THU JUN 17 2010

NDC013-023-172030-
/O.CON.KBIS.TO.W.0012.000000T0000Z-100617T2030Z/
BURKE ND-DIVIDE ND-
302 PM CDT THU JUN 17 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR EASTERN DIVIDE AND WESTERN
BURKE COUNTIES UNTIL 330 PM CDT...

AT 259 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A FUNNEL CLOUD.  THIS 
TORNADO WAS LOCATED NORTH NORTHWEST OF NOONAN...OR TWO MILES SOUTH 
OF THE CANADIAN BORDER...MOVING WEST AT 15 MPH.

THE TORNADO WILL AFFECT MAINLY RURAL AREAS OF EASTERN DIVIDE AND 
WESTERN BURKE COUNTIES. ADDITIONAL TORNADOES ARE POSSIBLE WITH 
DEVELOPING STORMS TO THE SOUTHEAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW. MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE
CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4901 10266 4862 10251 4862 10289 4864 10291
      4900 10334
TIME...MOT...LOC 2002Z 107DEG 13KT 4896 10305

$$

KINNEY
925 
WWUS53 KBIS 172035
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
335 PM CDT THU JUN 17 2010

NDC013-023-172044-
/O.EXP.KBIS.TO.W.0012.000000T0000Z-100617T2030Z/
BURKE ND-DIVIDE ND-
335 PM CDT THU JUN 17 2010

...THE TORNADO WARNING FOR EASTERN DIVIDE AND WESTERN BURKE COUNTIES
HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
A TORNADO WATCH REMAINS IN EFFECT FOR FOR THE AREA UNTIL 9 PM CDT. 
ADDITIONAL FUNNEL CLOUD DEVELOPMENT IS STILL POSSIBLE.


LAT...LON 4901 10266 4862 10251 4862 10289 4864 10291
      4900 10334
TIME...MOT...LOC 2002Z 107DEG 13KT 4896 10305

$$

KINNEY

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this tornado warning went out at Jun 17, 5:30 AM CDT, 9 hours 6 minutes earlier.

Area forecast discussion, Jun 17, 5:30 AM CDT, 9 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
530 AM CDT THU JUN 17 2010

.SHORT TERM...TODAY THROUGH SATURDAY NIGHT...

MAIN FORECAST CONCERNS/HIGHLIGHTS REVOLVE AROUND THE CONTINUANCE OF
SEVERAL ROUNDS OF STRONG THUNDERSTORMS AND HEAVY RAIN ACROSS MUCH OF
THE FORECAST AREA TODAY AND THIS EVENING. FLASH FLOODING HAS ALREADY
OCCURRED IN SOME AREAS AND IS EXPECTED TO BE A THREAT TODAY THROUGH
THE EVENING.

STRONG WINDS WILL ALSO BE OF CONCERN TODAY. A STRONG SURFACE LOW
PRESSURE SYSTEM WAS OVER EASTERN MONTANA AND WYOMING AND THE WESTERN
DAKOTAS THIS MORNING. THIS SYSTEM IS EXPECTED TO INTENSIFY AND MOVE
NORTHEAST INTO SOUTHERN SASKATCHEWAN/MANITOBA BY THIS EVENING.
STRONG SOUTH/SOUTHEAST WINDS ACROSS THE STATE ARE EXPECTED TO BECOME
SOUTHWEST/WEST OVER FAR SOUTHWESTERN NORTH DAKOTA THIS MORNING...AND
SPREAD INTO NORTH CENTRAL NORTH DAKOTA THIS AFTERNOON. THE STRONGEST
WINDS SHOULD BE OVER SOUTHWESTERN AND SOUTH CENTRAL NORTH
DAKOTA...WHERE SPEEDS OF 35 TO 45 MPH WITH GUSTS TO 55 MPH ARE
EXPECTED. FARTHER NORTH THE WINDS WILL INCREASE DURING THE
AFTERNOON. WILL LET THE NEXT SHIFT EVALUATE EXPECTED STRENGTH OF
WINDS FOR THE EVENING IN THE NORTH CENTRAL...TO DECIDE IF A WARNING
IS NEEDED.

ONGOING CONVECTION SINCE WEDNESDAY EVENING HAS PRODUCED SOME SEVERE
THUNDERSTORMS WITH THE MAIN THREAT OF STRONG WINDS. HEAVY RAIN HAS
ALSO PRODUCED FLASH FLOODING OVER PARTS OF THE REGION. LATEST SPC
MESOSCALE ANALYSIS INDICATES AN UNSTABLE AIR MASS WITH STRONG
SHEARING ESTABLISHED ACROSS PORTIONS OF WESTERN AND SOUTHERN ND WITH
MLCAPES OF 500 TO 1000 J/KG AND MID LEVEL LAPSE RATES OF 6.5 TO 7.5
DEG C/KM. AIR MASS WILL CONTINUE TO BE UNSTABLE TODAY AS STRONG
UPPER LEVEL LOW AND VORT ENERGY MOVES FROM WYOMING ACROSS NORTH
DAKOTA TODAY...AND CONTINUING OVER THE NORTHERN PART OF THE STATE
THIS EVENING. THE THREAT OF SEVERE THUNDERSTORMS CONTINUES THROUGH
THE AFTERNOON.

GIVEN WIDESPREAD PRECIPITABLE WATER VALUES RANGING FROM 1.2 TO 1.5
INCHES...AS WELL AS ENHANCED MODEL QPF OVERSPREADING SATURATED
GROUND ACROSS MUCH OF WESTERN AND CENTRAL ND...FLASH FLOODING WILL
CONTINUE TO BE A CONCERN. A FLASH FLOOD WATCH CONTINUES FOR MUCH OF
NORTHWESTERN AND NORTH CENTRAL ND TODAY THROUGH THIS EVENING. A
FLASH FLOODING THREAT MAY ALSO EVOLVE I

.LONG TERM...SUNDAY THROUGH WEDNESDAY NIGHT...

THE GFS...GEM...AND ECMWF ARE IN FAIRLY GOOD AGREEMENT THROUGH THE
LONG TERM. MODELS PLACE SHORTWAVE RIDGING OVER THE NORTHERN PLAINS
WITH THE UPPER LEVEL RIDGE AXIS OVER NORTH DAKOTA. THIS RIDGE SHIFTS
EASTWARD BY SUNDAY NIGHT ALLOWING A UPPER LEVEL TROUGH TO MOVE INTO
THE PACIFIC NORTHWEST. SOUTHWEST FLOW ALOFT DEVELOPS SUNDAY NIGHT
WITH MULTIPLE DISTURBANCES EJECTING OUT OF THE TROUGH TOWARDS THE
NORTHERN PLAINS THROUGH TUESDAY. THE TROUGH PASSES OVER THE NORTHERN
PLAINS ON TUESDAY WITH RIDGING BEGINNING TO BUILD ACROSS MONTANA BY
THE END OF THE LONG TERM. EACH DISTURBANCE BRINGS A CHANCE OF
SHOWERS AND THUNDERSTORMS TO WESTERN AND CENTRAL NORTH DAKOTA
THROUGH TUESDAY NIGHT. TEMPERATURES ARE FORECAST TO REMAIN NEAR
NORMAL THROUGH THE PERIOD WITH HIGHS IN THE UPPER 70S TO LOWER 80S.

&&

.AVIATION...

A SURFACE LOW INTENSIFYING OVER SOUTHEASTERN MT AND NORTHEASTERN
WYOMING EARLY THIS MORNING WITH AN INVERTED SURFACE TROUGH EXTENDING
NORTHWESTWARD TOWARD GLASGOW.  SCATTERED SHOWERS AND THUNDERSTORMS
CONTINUE TO OCCUR ACROSS MOST OF WESTERN NORTH DAKOTA WITH ANOTHER
AREA OF SHOWERS AND THUNDERSTORMS NEAR KJMS.  SCATTERED SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH THE DAY ON THURSDAY.
EXPECT MAINLY VFR CEILINGS TODAY WITH OCCASIONAL PERIODS OF MVFR
ESPECIALLY IN SHOWERS AND THUNDERSTORMS. POTENTIALLY SEVERE
THUNDERSTORMS WITH SMALL HAIL AND GUSTY WINDS ARE POSSIBLE AT
KMOT...KBIS...AND KJMS IN THE AFTERNOON AND EARLY EVENING HOURS
THURSDAY.

IN ADDITION TO SHOWERS AND THUNDERSTORMS A RAPIDLY INTENSIFYING
SURFACE LOW WILL CREATE GUSTY WINDS ACROSS WESTERN AND CENTRAL NORTH
DAKOTA MID MORNING THURSDAY INTO THURSDAY NIGHT AND CONTINUING INTO
FRIDAY. WINDS OF 25 TO 35 KNOTS WITH GUSTS AS HIGH AS 45 KNOTS AT
ARE POSSIBLE AT KDIK...KMOT...KBIS...AND KJMS.

&&

.HYDROLOGY...

STORMS ARE EXPECTED TO CONTINUE ACROSS PORTIONS OF WESTERN AND NORTH
CENTRAL NORTH DAKOTA. THESE STORMS HAVE A HIGH POTENTIAL FOR
CREATING FLASH FLOODING IN THE AREAS OF HEAVIEST RAINFALL. THE
CURRENT EXPECTATION IS THAT THE HIGHEST RISK AREAS ARE IN A SWATH
EXTENDING THROUGH MCKENZIE...MOUNTRAIL...WARD...AND BOTTINEAU
COUNTIES WITH SIGNIFICANT CONCERNS ALSO IN THE ADJOINING COUNTIES.
RAINFALL EXCEEDING 2 OR 4 INCHES IS POSSIBLE OVER LARGE AREAS AND
LOCALLY THE TOTALS MAY BE EVEN MUCH GREATER. DEPENDING UPON EXACT
PLACEMENT OF THE HEAVIEST RAINFALL...COUNTY AND TOWNSHIP ROADS ARE
THE MOST SUSCEPTIBLE TO FLASH FLOOD DAMAGE.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 1 AM
CDT /MIDNIGHT MDT/ FRIDAY FOR NDZ017>022-031>036-040>047-050.

FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NDZ001>005-009>013-
017>019-021-031-032.

WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 1 AM CDT FRIDAY FOR
NDZ003>005-011>013.

HIGH WIND WARNING FROM 1 PM THIS AFTERNOON TO 1 AM CDT FRIDAY
FOR NDZ023-025-037-048-051.

&&

SHORT TERM...JV
LONG TERM/AVIATION...DC
Hazardous weather outlook, Jun 17, 6:12 AM CDT, 8 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
612 AM CDT THU JUN 17 2010

NDZ001-002-009-010-181115-
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-
612 AM CDT THU JUN 17 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH CONTINUES TODAY THROUGH THIS EVENING.
THUNDERSTORMS LIKELY...SOME WITH HEAVY RAIN AND SOME
SEVERE...TODAY THROUGH THIS EVENING. BECOMING WINDY LATER THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONG WEST WINDS EXPECTED FRIDAY.

A CONTINUED UNSETTLED WEATHER PATTERN WITH THE CHANCE OF
THUNDERSTORMS IS IN THE FORECAST BEGINNING SATURDAY AFTERNOON
THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ017>019-021-031-032-181115-
MCKENZIE-DUNN-MERCER-MCLEAN-GOLDEN VALLEY-BILLINGS-
612 AM CDT THU JUN 17 2010 /512 AM MDT THU JUN 17 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH CONTINUES TODAY THROUGH THIS EVENING.
THUNDERSTORMS LIKELY...SOME WITH HEAVY RAIN AND SOME
SEVERE...TODAY THROUGH THIS EVENING.

BECOMING WINDY LATER THIS MORNING WITH A HIGH WIND WARNING IN
EFFECT FROM LATER THIS MORNING THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONG WEST WINDS EXPECTED FRIDAY.

A CONTINUED UNSETTLED WEATHER PATTERN WITH THE CHANCE OF
THUNDERSTORMS IS IN THE FORECAST BEGINNING SATURDAY AFTERNOON
THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ020-022-033>036-040>047-050-181115-
OLIVER-SHERIDAN-STARK-MORTON-BURLEIGH-KIDDER-SLOPE-HETTINGER-
GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-MCINTOSH-
612 AM CDT THU JUN 17 2010 /512 AM MDT THU JUN 17 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS LIKELY...SOME WITH HEAVY RAIN AND SOME
SEVERE...TODAY THROUGH THIS EVENING. BECOMING WINDY LATER THIS
MORNING WITH A HIGH WIND WARNING IN EFFECT FROM LATER THIS MORNING
THROUGH THE EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONG WEST WINDS EXPECTED FRIDAY.

A CONTINUED UNSETTLED WEATHER PATTERN WITH THE CHANCE OF
THUNDERSTORMS IS IN THE FORECAST BEGINNING SATURDAY AFTERNOON
THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ003>005-011>013-181115-
RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-
612 AM CDT THU JUN 17 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH CONTINUES TODAY THROUGH THIS EVENING.
THUNDERSTORMS LIKELY...SOME WITH HEAVY RAIN AND SOME
SEVERE...TODAY THROUGH THIS EVENING. BECOMING WINDY LATER THIS
AFTERNOON WITH A WIND ADVISORY IN EFFECT THIS AFTERNOON AND
EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONG WEST WINDS EXPECTED FRIDAY.

A CONTINUED UNSETTLED WEATHER PATTERN WITH THE CHANCE OF
THUNDERSTORMS IS IN THE FORECAST BEGINNING SATURDAY AFTERNOON
THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ023-025-037-048-051-181115-
WELLS-FOSTER-STUTSMAN-LA MOURE-DICKEY-
612 AM CDT THU JUN 17 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS LIKELY...SOME WITH HEAVY RAIN AND SOME
SEVERE...TODAY THROUGH THIS EVENING. BECOMING WINDY LATER THIS
AFTERNOON...AND A HIGH WIND WARNING IS IN EFFECT THIS AFTERNOON
AND EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONG WEST WINDS EXPECTED FRIDAY.

A CONTINUED UNSETTLED WEATHER PATTERN WITH THE CHANCE OF
THUNDERSTORMS IS IN THE FORECAST BEGINNING SATURDAY AFTERNOON
THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

JV

In the hours before

Local storm report, Jun 17, 1:48 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
148 PM CDT THU JUN 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0147 PM     HEAVY RAIN       ELGIN                   46.40N 101.85W
06/17/2010  M1.10 INCH       GRANT              ND   PUBLIC

            DURATION OF 45 MINUTES.

&&

JM
Special weather statement, Jun 17, 1:50 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
150 PM CDT THU JUN 17 2010

NDZ019>021-034-035-042-045-171945-
BURLEIGH ND-GRANT ND-MCLEAN ND-MERCER ND-MORTON ND-OLIVER ND-SIOUX
ND-
150 PM CDT THU JUN 17 2010

...SPECIAL WEATHER STATEMENT FOR SIOUX...MORTON...OLIVER...BURLEIGH
...MERCER...GRANT AND MCLEAN COUNTIES UNTIL 245 PM CDT...

AT 145 PM CDT...THUNDERSTORMS EXTENDED FROM BEULAH...HAZEN...AND
CENTER...TO NEAR FLASHER. MOVEMENT WAS NORTH AT 30 MPH.

THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO THE SIZE
OF NICKELS AND WIND GUSTS UP TO 45 MPH...ALONG WITH VERY HEAVY
RAINFALL.

THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA UNTIL 900 PM CDT. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

JP MARTIN/HAMMER
Local storm report, Jun 17, 2:13 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
213 PM CDT THU JUN 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0206 PM     TSTM WND GST     BISMARCK                46.81N 100.78W
06/17/2010  M68 MPH          BURLEIGH           ND   ASOS

&&

JM
Local storm report, Jun 17, 2:21 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
221 PM CDT THU JUN 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0216 PM     HAIL             BEULAH                  47.26N 101.78W
06/17/2010  M0.88 INCH       MERCER             ND   EMERGENCY MNGR

&&

JM
Local storm report, Jun 17, 2:25 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
225 PM CDT THU JUN 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     HAIL             UNDERWOOD               47.46N 101.14W
06/17/2010  E0.88 INCH       MCLEAN             ND   LAW ENFORCEMENT

&&

JM
Special weather statement, Jun 17, 2:30 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
230 PM CDT THU JUN 17 2010

NDZ001>003-009>011-017>019-021-031-032-172015-
BILLINGS ND-BURKE ND-DIVIDE ND-DUNN ND-GOLDEN VALLEY ND-MCKENZIE
ND-MCLEAN ND-MERCER ND-MOUNTRAIL ND-RENVILLE ND-WARD ND-WILLIAMS ND-
230 PM CDT THU JUN 17 2010

...SPECIAL WEATHER STATEMENT FOR MCKENZIE...DUNN...DIVIDE...
NORTHWESTERN RENVILLE...NORTHWESTERN WARD...WILLIAMS...MOUNTRAIL...
NORTHERN BILLINGS...NORTHERN GOLDEN VALLEY...WESTERN MERCER...BURKE
AND NORTHWESTERN MCLEAN COUNTIES UNTIL 315 PM CDT/215 PM MDT/...

AT 224 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A NUMBER OF SHOWERS AND THUNDERSTORMS ACROSS NORTHWEST AND WEST
CENTRAL NORTH DAKOTA. FUNNEL CLOUDS ARE POSSIBLE WITH THESE
STORMS...EVEN WEAKER DEVELOPING SHOWERS. THESE WEAK FUNNELS RARELY
REACH THE GROUND. HOWEVER...BE PREPARED TO SEEK SHELTER IF A FUNNEL
CLOUD LOWERS TOWARDS THE GROUND.

WIND GUSTS UP TO 50 MPH ARE ALSO POSSIBLE WITH THESE STORMS.

THESE STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

KINNEY

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 9:12 PM CDTSevere Thunderstorm WarningBISGolden Valley63 min
Jun 16, 9:28 PM CDTSevere Thunderstorm WarningBISGolden Valley, McKenzie47 min
Jun 16, 9:50 PM CDTAreal Flood AdvisoryBISBillings, Golden Valley, McKenzie3 hr
Jun 16, 10:10 PM CDTSevere Thunderstorm WarningBISMcKenzie, Williams50 min
Jun 16, 11:06 PM CDTSevere Thunderstorm WarningBISDunn, McKenzie, Mountrail54 min
Jun 16, 11:17 PM CDTSevere Thunderstorm WarningBISMcKenzie, Mountrail, Williams43 min
Jun 16, 11:42 PM CDTSevere Thunderstorm WarningBISBurleigh, Emmons, Morton63 min
Jun 16, 11:56 PM CDTSevere Thunderstorm WarningBISMcKenzie, Mountrail, Renville, Ward64 min
Jun 17, 12:05 AM CDTSevere Thunderstorm WarningBISBurleigh, Emmons, Kidder, Logan, McIntosh55 min
Jun 17, 12:26 AM CDTAreal Flood AdvisoryBISBurke, Divide, Dunn, McKenzie, Mountrail, Renville and 2 more6 hr
Jun 17, 12:46 AM CDTSevere Thunderstorm WarningBISBottineau, Burke, Mountrail, Renville, Ward59 min
Jun 17, 12:47 AM CDTSevere Thunderstorm WarningBISBurleigh, Kidder, Sheridan, Wells58 min
Jun 17, 12:55 AM CDTFlash Flood WarningBISDunn, McKenzie, Mountrail6 hr
Jun 17, 2:33 AM CDTAreal Flood AdvisoryBISAdams, Billings, Bowman, Dunn, Golden Valley, Hettinger and 3 more5 hr
Jun 17, 2:41 AM CDTAreal Flood AdvisoryBISDickey, LaMoure3 hr
Jun 17, 2:54 AM CDTAreal Flood AdvisoryBISFoster, Stutsman3 hr
Jun 17, 2:54 AM CDTFlash Flood WarningBISAdams, Bowman, Grant, Hettinger, Slope, Stark6 hr
Jun 17, 4:55 AM CDTWind AdvisoryBISBottineau, Burke, Divide, McHenry, Mountrail, Pierce and 3 more38 hr
Jun 17, 4:56 AM CDTSevere Thunderstorm WarningBISGrant, Morton, Sioux34 min
Jun 17, 5:05 AM CDTSevere Thunderstorm WarningBISGrant, Morton40 min
Jun 17, 5:43 AM CDTAreal Flood AdvisoryBISBurleigh, Morton106 min
Jun 17, 6:44 AM CDTFlash Flood WarningBISMorton, Oliver5 hr
Jun 17, 7:13 AM CDTAreal Flood AdvisoryBISFoster, Stutsman71 min
Jun 17, 8:06 AM CDTAreal Flood AdvisoryBISMorton3 hr
Jun 17, 11:01 AM CDTAreal Flood WarningBISMorton22 hr
Jun 17, 11:52 AM CDTSevere Thunderstorm WarningBISKidder, Stutsman38 min
Jun 17, 12:28 PM CDTSevere Thunderstorm WarningBISFoster, Kidder, Stutsman, Wells52 min
Jun 17, 12:30 PM CDTSevere Thunderstorm WarningBISGrant, Sioux60 min
Jun 17, 1:56 PM CDTSevere Thunderstorm WarningBISMcLean, Mercer, Oliver64 min
Jun 17, 2:07 PM CDTSevere Thunderstorm WarningBISBurleigh, Emmons, Kidder, McLean, Oliver53 min
Jun 17, 2:14 PM CDTSevere Thunderstorm WarningBISKidder, Logan, Stutsman61 min
Jun 17, 2:24 PM CDTSevere Thunderstorm WarningBISMcLean66 min
Jun 17, 2:51 PM CDTSevere Thunderstorm WarningBISPierce, Rolette39 min
Jun 17, 2:54 PM CDTSevere Thunderstorm WarningBISWard66 min
Jun 17, 3:04 PM CDTTornado WarningBISStutsman26 min
Jun 17, 3:15 PM CDTSevere Thunderstorm WarningBISFoster, Stutsman, Wells60 min
Jun 17, 3:21 PM CDTTornado WarningBISStutsman24 min
Jun 17, 3:27 PM CDTTornado WarningBISWells33 min
Jun 17, 3:33 PM CDTSevere Thunderstorm WarningBISMcHenry, Ward57 min
Jun 17, 3:43 PM CDTTornado WarningBISFoster, Stutsman32 min
Jun 17, 3:47 PM CDTAreal Flood AdvisoryBISMcKenzie, Williams115 min
Jun 17, 3:54 PM CDTAreal Flood AdvisoryBISMcHenry, Ward4 hr
Jun 17, 3:57 PM CDTTornado WarningBISFoster14 min
Jun 17, 4:01 PM CDTSevere Thunderstorm WarningBISBottineau, McHenry, Pierce, Rolette59 min
Jun 17, 4:02 PM CDTSevere Thunderstorm WarningBISBottineau, Renville, Ward58 min
Jun 17, 4:06 PM CDTFlash Flood WarningBISMcHenry, Ward117 min
Jun 17, 4:08 PM CDTSevere Thunderstorm WarningBISBottineau, McHenry, Renville52 min
Jun 17, 4:14 PM CDTTornado WarningBISFoster16 min
Jun 17, 4:32 PM CDTSevere Thunderstorm WarningBISMcHenry, Ward28 min
Jun 17, 4:44 PM CDTAreal Flood AdvisoryBISBottineau, McHenry, Renville, Rolette4 hr
Jun 17, 4:58 PM CDTFlash Flood WarningBISWard6 hr
Jun 17, 6:26 PM CDTAreal Flood AdvisoryBISBurke, Renville, Ward3 hr

Nearby

Tornado Warnings in North Dakota, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.